Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 59, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 1, 2011, 3:48 PM CDT. It took effect at Aug 2, 2011, 11:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 3:48 PM CDT (20:48 UTC)
- In effect from
- Aug 2, 2011, 11:00 AM CDT
- Expired
- Aug 2, 2011, 1:49 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
451 WHUS73 KMKX 012048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 PM CDT MON AUG 1 2011 ...GUSTY WINDS TUESDAY... .SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT TUESDAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN RELATIVELY LOW UNDER THE OFFSHORE WINDS. LMZ644>646-020500- /O.NEW.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 348 PM CDT MON AUG 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
820 WHUS73 KMKX 020204 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT MON AUG 1 2011 ...GUSTY WINDS TUESDAY... .SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT TUESDAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN RELATIVELY LOW UNDER THE OFFSHORE WINDS. LMZ644>646-021015- /O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 904 PM CDT MON AUG 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
691 WHUS73 KMKX 020903 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CDT TUE AUG 2 2011 ...GUSTY WINDS TODAY... .SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT TODAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN RELATIVELY LOW UNDER THE OFFSHORE WINDS. LMZ644>646-021715- /O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 AM CDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
653 WHUS73 KMKX 021434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT TUE AUG 2 2011 ...GUSTY WINDS THROUGH EARLY EVENING... .SOUTHWEST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT TODAY. FREQUENT GUSTS TO SMALL CRAFT ADVISORY LEVELS ARE EXPECTED...PARTICULARLY CLOSE TO THE SHORE. WAVES SHOULD REMAIN RELATIVELY LOW UNDER THE OFFSHORE WINDS. LMZ644>646-022200- /O.CON.KMKX.SC.Y.0059.110802T1600Z-110803T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
896 WHUS73 KMKX 021849 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 149 PM CDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY CANCELLED... .SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON. FREQUENT GUSTS TO 25 KNOTS ARE NO LONGER EXPECTED. LMZ644>646-022000- /O.CAN.KMKX.SC.Y.0059.000000T0000Z-110803T0000Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 149 PM CDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. EXPECT SOUTHERLY WINDS UP TO 20 KNOTS THIS AFTERNOON AND EARLY EVENING...BECOMING NORTHWESTERLY BEHIND A COLD FRONT OVERNIGHT. $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 3:30 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 1, 3:30 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT MON AUG 1 2011
.VERY SHORT TERM...
TONIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM
CURRENT CONVECTION TO THE WEST IS FALLING APART A BIT THIS AFTERNOON
AS IT MOVES AWAY FROM LOW LEVEL JET. MODELS SUGGESTING ADDITIONAL
SHOWERS AND STORMS WILL FIRE TO THE NORTHWEST THIS EVENING AND
TONIGHT AS THE LOW LEVEL JET SLOWLY TILTS EASTWARD. SEEMS THAT MOST
OF THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA...WITH THE
BEST CHANCE FOR STORMS COMING IN THE AFTERNOON AS THE COLD FRONT
APPROACHES. ENOUGH INSTABILITY AND SHEAR TOMORROW FOR SEVERE
THREAT...AND SPC MAINTAINS A SLIGHT RISK.
OTHER ISSUE TOMORROW WILL BE THE HEAT. A BLEND OF MODEL 925 MB TEMPS
FOR TOMORROW SHOWING FROM 25C IN THE NW TO AROUND 29C IN THE FAR
SOUTHEAST. POTENTIAL FOR LOW 90S MOST PLACES...POSSIBLY PUSHING MID
90S IN THE SOUTHEAST CERTAINLY EXISTS. WITH DEWPOINTS EXPECTED TO BE
IN THE LOW 70S...HEAT INDICES MAY GET OVER 100 ACROSS MUCH OF THE
AREA. BIG ISSUE THOUGH WILL BE CLOUD COVER FROM ONGOING CONVECTION
IN THE REGION. UPPER LEVEL FLOW BECOMES MORE WESTERLY
TOMORROW...SUGGESTING CIRRUS SHIELD MAY STAY MAINLY TO THE NORTH OF
THE FORECAST AREA. TOO MANY UNKNOWNS WITH STORM PLACEMENT AND CLOUD
COVER FOR TOMORROW TO GO WITH A HEAT ADVISORY JUST YET. HOPEFULLY
THINGS WILL BE A BIT MORE CLEAR TONIGHT FOR THE NEXT FORECAST SHIFT.
.SHORT TERM...
TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE COLD
FRONT CROSSES WISCONSIN FROM NORTHWEST TO SOUTHEAST. THE FRONT
SHOULD EXIT SOUTHEAST WI BY 06Z WED. MODELS DISAGREE ON HOW WELL THE
PRECIP WILL HOLD TOGETHER AFTER 00Z...LOW LOWERED CHANCES OF PRECIP
OVER SOUTHEAST FORECAST AREA BETWEEN 00Z AND 06Z WED. WINDS WILL
BECOME NNW BEHIND THE FRONT LATE TUE NIGHT...AND MAY BRING A PATCH
OF SOME LOW CLOUDS DOWN THE LAKE WED MORNING WHERE A FEW MODELS ARE
SHOWING QPF.
HIGH PRESSURE WILL SETTLE INTO THE AREA ON WED AND BRING DRIER AND
MORE SEASONABLE CONDITIONS FOR MID WEEK. WINDS OFF THE LAKE WILL
KEEP TEMPS IN THE LOW 80S...DESPITE THE EXPECTED SUNNY SKIES. RETURN
FLOW BEGINS ON THU...BUT NOT TOO MUCH RECOVERY IN TEMPS...WITH 925MB
TEMPS AROUND 22C. HIGHS IN THE LOW TO MID 80S EXPECTED. THERE SHOULD
BE A FEW MORE SCATTERED TO BROKEN CU ON THU...ALTHOUGH MID LEVELS
WILL STILL BE VERY DRY ACCORDING TO MODEL SNDGS.
.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.
A STRONG SHORTWAVE WILL ROLL ACROSS THE MIDWEST LATER IN THE
WEEK..AND STORMS WILL LIKELY DEVELOP ALONG IT AND MOVE WITH THE
850/925MB BAROCLINIC ZONE ACROSS NORTHERN IL/SOUTHERN WI THU NIGHT
INTO FRIDAY MORNING.
HIGH PRESSURE WILL SETTLE BACK IN FOR FRIDAY AFTERNOON THROUGH
SATURDAY...BUT ANOTHER DISTURBANCE MOVING ACROSS THE REGION MAY
BRING ANOTHER ROUND OF THUNDERSTORMS SAT NIGHT THROUGH MONDAY.
&&
.AVIATION...
PREVAILING VFR WILL CONTINUE THROUGH MUCH OF TUESDAY. THE BULK OF
SHOWERS AND STORMS THIS EVENING AND TONIGHT LOOK TO STAY NORTH OF
THE FORECAST AREA. THE BEST CHANCE FOR STORMS HERE WILL BE TOMORROW
AFTERNOON AS THE COLD FRONT APPROACHES. LOWER VSBYS AND CIGS
CERTAINLY POSSIBLE WITHIN HEAVIER SHOWERS AND STORMS. WILL BE BREEZY
TOMORROW...WITH SW WINDS GUSTING TO 20-25 KT.
&&
.MARINE...
GUSTY SOUTHWEST WINDS EXPECTED AHEAD OF AN APPROACHING COLD FRONT
TUESDAY. FREQUENT GUSTS TO AROUND 25 KNOTS SEEM LIKELY INLAND AND
ALONG THE SHORE. GUST POTENTIAL WILL DECREASE TOWARD OPEN WATERS AS
THE COOLER WATERS STABILIZE THE LOWER LEVELS. ENOUGH CONFIDENCE TO
ISSUE A SMALL CRAFT ADVISORY FOR TOMORROW AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM TO 7 PM CDT TUESDAY FOR
LMZ644>646.
&&
SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...07/DDVHazardous weather outlook, Aug 1, 4:00 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 AM CDT MON AUG 1 2011 WIZ046-047-051-052-056>060-062>072-020900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 400 AM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RISE TO 95 TO 100 THIS AFTERNOON AND INTO THE EARLY EVENING...EXCEPT FOR SOMEWHAT LOWER VALUES NEAR LAKE MICHIGAN. THE HIGHER VALUES WILL BE OVER SOUTH CENTRAL WISCONSIN. AREAS OF FOG EARLY THIS MORNING WILL BE LOCALLY DENSE MAINLY IN THE WISCONSIN RIVER VALLEY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER PORTIONS OF SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY INTO TUESDAY EVENING...ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS...DUE TO AN APPROACHING COLD FRONT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY EVENING AND AGAIN SUNDAY. HEAT INDEX VALUES WILL REACH TO 100 TO 105. A HEAT ADVISORY WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. LMZ643>646-020900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 400 AM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY EVENING...ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...DUE TO AN APPROACHING COLD FRONT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY EVENING AND AGAIN ON SUNDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.